Alert archive / California / Wind Advisories in 2015
Wind Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 23, 2015, 9:50 PM PST for 4 counties in California. It took effect at Feb 24, 2015, 4:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2015, 9:50 PM PST (05:50 UTC)
- In effect from
- Feb 24, 2015, 4:00 AM PST
- Expired
- Feb 24, 2015, 2:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS76 KSGX 240550 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PST MON FEB 23 2015 ...GUSTY NORTH WINDS IN THE MOUNTAINS AND BELOW THE PASSES TUESDAY... .GUSTY NORTH WINDS BEHIND THE DEPARTING WINTER STORM WILL AFFECT THE SAN BERNARDINO AND ORANGE COUNTY MOUNTAINS...THE INLAND EMPIRE...AND THE COACHELLA VALLEY TUESDAY. WINDS WILL FUNNEL THROUGH THE NORTH-SOUTH GAP OF THE CAJON PASS AND INTO THE INLAND EMPIRE. GUSTY NORTH WINDS WILL ALSO FUNNEL THROUGH THE MORONGO VALLEY INTO THE COACHELLA VALLEY. THE STRONGEST WINDS WILL SURFACE MIDDAY TUESDAY. CAZ048-055-057-061-065-241400- /O.NEW.KSGX.WI.Y.0006.150224T1200Z-150224T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- 950 PM PST MON FEB 23 2015 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST TUESDAY. * WINDS...NORTHERLY FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...TUESDAY MORNING THROUGH EARLY AFTERNOON. * LOCATION...SAN BERNARDINO MOUNTAINS...ORANGE COUNTY MOUNTAINS...THE INLAND EMPIRE AND THE COACHELLA VALLEY. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
2 follow-up statements
095 WWUS76 KSGX 241302 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 502 AM PST TUE FEB 24 2015 ...GUSTY NORTH WINDS IN THE MOUNTAINS AND BELOW THE PASSES TODAY... .GUSTY NORTH WINDS BEHIND THE DEPARTING LOW PRESSURE SYSTEM WILL DEVELOP OVER THE SAN BERNARDINO AND SANTA ANA MOUNTAINS...THE INLAND EMPIRE...AND THE COACHELLA VALLEY TODAY. THE STRONGEST WINDS WILL SURFACE MID-MORNING TODAY...THEN DECREASE DURING THE AFTERNOON AND EVENING. CAZ048-055-057-061-065-242200- /O.CON.KSGX.WI.Y.0006.000000T0000Z-150224T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- 502 AM PST TUE FEB 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...NORTH FROM 15 TO 30 MPH WITH GUSTS 35 TO 45 MPH. ISOLATED GUSTS TO 50 MPH. * TIMING...THIS MORNING THROUGH THE EARLY AFTERNOON. * LOCATION...SAN BERNARDINO MOUNTAINS...SANTA ANA MOUNTAINS...THE INLAND EMPIRE...AND THE COACHELLA VALLEY. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
799 WWUS76 KSGX 242157 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 157 PM PST TUE FEB 24 2015 CAZ048-055-057-061-065-242300- /O.EXP.KSGX.WI.Y.0006.000000T0000Z-150224T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- 157 PM PST TUE FEB 24 2015 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... BREEZY NORTHERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON...BUT WILL REMAIN BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM PST THIS AFTERNOON. $$ JJT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 9:31 PM PST, 19 minutes earlier.
Area forecast discussion, Feb 23, 9:31 PM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
931 PM PST MON FEB 23 2015
.SYNOPSIS...
GRADUAL CLEARING TONIGHT IN THE WAKE OF THE DEPARTING WINTER
STORM. DRY AND WARMER TUESDAY BUT WITH GUSTY NORTH WINDS IN PARTS
OF SAN BERNARDINO..RIVERSIDE AND ORANGE COUNTIES. WARM WITH
LIGHTER WINDS WEDNESDAY AND THURSDAY. OVER THE WEEKEND ANOTHER
STORM WILL BRING A CHANCE FOR MORE RAIN AND MOUNTAIN SNOW.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AT 900 PM RADAR DETECTED THE LAST OF THE RAIN AND MOUNTAIN SNOW
OVER THE EASTERN SAN BERNARDINO COUNTY MOUNTAINS AND THE
COACHELLA VALLEY. THE PRECIP WILL MOVE EAST AND END TONIGHT AS THE
TROUGH AXIS TRAILING THE DEEP 555DM CLOSED LOW DRIFTS SOUTH TOWARD
NORTHERN BAJA.
TUESDAY WILL BE A DRY AND WARMER DAY. THE ONLY WEATHER OF CONCERN
WILL BE GUSTY NORTH WINDS BEHIND THE STORM IN SAN BERNARDINO AND
RIVERSIDE COUNTIES...AND ALSO THE ORANGE COUNTY MTNS. A STRONG
NORTHERLY JET BEHIND THE UPPER LOW WILL TRACK ACROSS THE AREA
TUESDAY. NORTHERLY 850 MB WINDS PEAK BETWEEN 35-45 KT MIDDAY
TUESDAY...WITH SOME OF THIS WIND ENERGY MIXING DOWN AND FUNNELING
THROUGH THE NORTH-SOUTH PASSES OF THE CAJON PASS AND THE MORONGO
VALLEY. THESE GAP WINDS WILL EXTEND INTO PARTS OF THE INLAND
EMPIRE BELOW THE CAJON PASS...AND ALSO THROUGH THE MORONGO PASS
INTO THE COACHELLA VALLEY. A 1031 MB SURFACE HIGH BUILDING OVER
NEVADA WILL ADD SOME PRESSURE GRADIENT FORCE TO THE NORTHERLY
WINDS. IT'S MARGINAL FOR A WIND ADVISORY...BUT HAVE OPTED TO
ISSUE ONE FOR SUSTAINED WINDS OF 20-30 MPH WITH GUSTS TO 50 MPH.
STRONGEST WINDS WILL OCCUR BETWEEN 9 AM AND 2 PM.
NORTHERLY FLOW CONTINUES WEDNESDAY AND THURSDAY BUT THE WINDS WILL
BE LIGHTER. ONSHORE FLOW GATHERS MOMENTUM FRIDAY AS AN UPPER LOW
DEEPENS OVER THE PACIFIC NORTHWEST.
LONG TERM...DETERMINISTIC RUNS OF THE GFS AND ECMWF CONTINUE TO
SUGGEST THAT A SHORTWAVE WILL SLIDE DOWN THE WEST COAST FOR FRIDAY
INTO THE WEEKEND. BOTH MODELS ENSEMBLE MEMBERS HINT A SIMILAR BASE
PATTERN. HOWEVER...ENOUGH SPREAD CONTINUES TO EXIST BETWEEN THE
GFS AND ECMWF ENSEMBLE MEANS AND THEIR RESPECTIVE DETERMINISTIC
RUNS TO CREATE UNCERTAINTY WITH RESPECT TO THE ULTIMATE TRACK AND
STRENGTH OF THE TROUGH. ULTIMATELY A TREND TOWARD A MORE WESTERLY
TRACK WOULD BE MOST FAVORABLE FOR A QUALITY RAIN/SNOW EVENT IN
SOCAL. DESPITE LINGERING UNCERTAINTIES...THE PATTERN STRONGLY
SUGGESTS BELOW AVERAGE TEMPERATURES AND WET WEATHER FOR THE
UPCOMING WEEKEND. COOL AND DRIER WEATHER IS EXPECTED FOR EARLY
NEXT WEEK.
&&
.AVIATION...240430Z...WEST OF THE MOUNTAINS...SCT/BKN LOW CLOUD DECK
BETWEEN 3500-5000 FT MSL WILL DISSIPATE AFT 24/1200Z LEAVING BEHIND
MOSTLY CLEAR CONDITIONS. LIGHT DIURNALLY DRIVEN WINDS WILL DEVELOP
ON TUESDAY OVER MOST AREAS. HOWEVER...A GUSTY NORTHERLY WIND WILL
MIX TO THE SURFACE AFTER 24/1500Z EAST OF KONT AND SOUTHWARD DOWN
TOWARDS THE SANTA ANA MOUNTAINS. THESE WINDS WILL MAINLY BE GUSTING
IN THE 20-35 KT RANGE. PORTIONS OF THE SOUTHERN COACHELLA VALLEY
WILL ALSO BE PRONE TO THESE GUSTY NORTHERLY WINDS...INCLUDING KTRM.
WINDS WILL DIMINISH AFTER 25/0300Z.
&&
.MARINE...830 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH
FRIDAY MORNING. LATE FRIDAY INTO SATURDAY...WINDS OVER THE COASTAL
WATERS WILL LIKELY STRENGTHEN TO 25 KT OR GREATER AS A NEW STORM
SYSTEM APPROACHES THE REGION. THIS WOULD BRING CONDITIONS HAZARDOUS
TO SMALL CRAFT.
&&
.SKYWARN...
SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 4 AM TO 2 PM PST TUESDAY FOR COACHELLA
VALLEY- SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN GORGONIO PASS
NEAR BANNING- SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC...MOEDE
LONG TERM...BA
AVIATION/MARINE...JTNearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.